Drought, Benton
- When
- June 19, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Benton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.339, -94.256 (the zone’s center; the record gives no point)
Rainfall was widely scattered across northwestern Arkansas early in the month of June 2012 but severely lacking during the latter half of the month. By the end of the month, persistent hot and dry conditions had become established across the region and drought conditions had returned to the area.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Rainfall was widely scattered across northwestern Arkansas early in the month of June 2012 but severely lacking during the latter half of the month. By the end of the month, persistent hot and dry conditions had become established across the region and drought conditions had returned to the area. Much of northwestern and west central Arkansas only received between 10 and 50 percent of normal rainfall for the month, resulting in severe drought conditions (D2) developing across the region. By the end of the month, much of Franklin and Carroll Counties had already slipped into extreme drought (D3). The drought worsened across the region during the month of July. Monetary damage estimates resulting from the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 18, 10:54 PM CST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1154 PM CDT MON JUN 18 2012 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. MVFR CEILINGS CONTINUE TO LOOK PROBABLE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS TAF SITES EARLY TUESDAY MORNING. THESE CONDITIONS SHOULD BEGIN TO LIFT BACK UP INTO VFR CONDITIONS MID MORNING WITH GUSTY SOUTHERLY WIND INCREASING INTO THE 15 TO 30 MPH RANGE. SURFACE WINDS SHOULD BEGIN TO DECREASE AGAIN TUESDAY EVENING AFTER SUNSET. && .PREV DISCUSSION... /ISSUED 915 PM CDT MON JUN 18 2012/ ..UPDATE... DISCUSSION... TWEAKED SKY COVER DOWN FOR THE REMAINDER OF THE EVENING...ALTHOUGH EXPECT LOW CLOUDS TO DEVELOP AND LIFT BACK N ACROSS MUCH OF THE AREA LATE TONIGHT. GOING FORECAST IS IN GOOD SHAPE WITH NO UPDATE PLANNED AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... TUL 75 91 74 92 / 0 0 10 10 FSM 69 91 69 93 / 10 0 10 10 MLC 73 89 71 91 / 0 10 10 10 BVO 72 91 72 92 / 0 0 10 10 FYV 67 88 66 89 / 10 0 10 10 BYV 70 89 66 90 / 10 0 10 10 MKO 71 91 69 92 / 10 0 10 10 MIO 73 91 73 92 / 0 0 10 10 F10 73 89 69 91 / 0 0 10 10 HHW 70 89 70 92 / 0 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...20
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 453 PM CDT MON JUN 18 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 453 PM CDT MON JUN 18 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. DANGEROUS HEAT. RISK...LIMITED. AREA...EASTERN OKLAHOMA INTO WEST CENTRAL ARKANSAS. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND FAR NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SOUTH WINDS GUSTING 20 TO 30 MPH WILL CONTINUE THROUGH THE EARLY EVENING BEFORE WEAKENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...HIGH WIND POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY AND SUNDAY...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... GUSTY SOUTH WINDS WILL CONTINUE ON TUESDAY WITH CONTINUED HOT AND HUMID CONDITIONS. A WEAK FRONT IS FORECAST TO DROP TO NEAR THE OKLAHOMA BORDER LATER THIS WEEK...AND MAY RESULT IN A FEW SHOWERS AND THUNDERSTORMS ACROSS NORTHEAST OKLAHOMA FOR THURSDAY. HIGH PRESSURE ALOFT WILL BUILD ACROSS THE AREA FRIDAY AND THROUGH THE WEEKEND...WITH HOT AND HUMID WEATHER CONTINUING. HIGH TEMPERATURES ARE EXPECTED TO REACH THE MID TO UPPER 90S SATURDAY AND SUNDAY...WITH HEAT INDEX VALUES AROUND 100 TO 105 DEGREES. THIS WILL BE THE FIRST PROLONGED PERIOD OF HOT WEATHER THIS SUMMER WHICH RAISES THE HEAT STRESS POTENTIAL FOR ANY OUTDOOR ACTIVITIES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
7 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 391244, 391245, 391246, 391247, 391248, 391249, 391250.